MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 8 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 8 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15402-E
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "at the end of the insertion of the cvc, impossible to remove the swg despite flushing as indicated for this issue.Device is replaced." additional information received reports "no kinking of the guidewire or needle on insertion of the guidewire,but on the first attempt the catheter went jugular and not cardiac.So there was a partial remove of the guidewire to redirect it.There was observed a slight kink of the guidewire at this point.But there was no difficulty in redirecting the guidewire, but once positioned it was impossible to separate the needle from the guidewire." a new catheter was inserted without difficulty.There was no clnical consquences for the patient.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire advanced through a 21ga introducer needle and the product lidstock for analysis.Signs of use in the form of biological material were observed on and within the returned components.Visual analysis revealed multiple bends throughout the guide wire body.The distal j-bend was advanced past the needle bevel and kinking was observed on the j-bend.Microscopic examination confirmed the damage.Both welds appeared full and spherical.No other defects or anomalies were observed with the introducer needle.The guide wire was removed from the introducer needle and was observed to have three kinks on the body.Excess biological material was observed on the guide wire portion that was within the needle cannula.The distal j-bend was not misshapen and was intact.Both welds were present and were observed to be full and spherical.No defects or anomalies were observed on the introducer needle.The major kinks in the guide wire measured 12 mm 28 mm from the distal tip.The guide wire length measured 455 mm, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing.The guide wire outer diameter measured 0.804 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The needle cannula outer diameter measured 0.0321", which is within the specification limits of 0.0320"-0.0325" per needle cannula product drawing.The inner diameter of the needle cannula measured 0.023", which is within the specification limits of 0.0225"-0.0240" per needle cannula product drawing.The guide wire and introducer needle were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned guide wire was advanced through the returned introducer needle, and the undamaged portions of the guide wire advanced through with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.".The report of a guide wire/needle resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed that the guide wire met resistance due to a build-up of biological material inside the needle.The guide wire and needle met all relevant dimensional and functional requirements.A device history record review did not identify any manufacturing related issues.Based on these circumstances and the customer description, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "at the end of the insertion of the cvc, impossible to remove the swg despite flushing as indicated for this issue.Device is replaced." additional information received reports "no kinking of the guidewire or needle on insertion of the guidewire,but on the first attempt the catheter went jugular and not cardiac.So there was a partial remove of the guidewire to redirect it.There was observed a slight kink of the guidewire at this point.But there was no difficulty in redirecting the guidewire, but once positioned it was impossible to separate the needle from the guidewire." a new catheter was inserted without difficulty.There was no clinical consequences for the patient.The patient's current condition is reported as "fine".

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 8 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20558351
Report Number3006425876-2024-01045
Device Sequence Number8996573
Product Code DQY
UDI-Device Identifier10801902099645
UDI-Public(01)10801902099645(11)230802(17)280731(10)71F23G0651(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-15402-E
Device Lot Number71F23G0651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age12 MO
Patient SexUnknown